|Classification and external resources|
Causes[change | change source]
Catalepsy is a symptom of certain nervous disorders or conditions such as Parkinson's disease and epilepsy. It is also a characteristic symptom of cocaine withdrawal. It may be caused by schizophrenia treatment with anti-psychotics such as haloperidol. It may be caused by the anaesthetic ketamine. In some cases, catalepsy may be started by an extreme emotional shock – one well known example of this was the reaction of 1968 Olympic long jump medalist Bob Beamon on finding he had broken the previous world record by over 0.5 meters (2 feet). Protein kinase A has been suggested as a mediator of cataleptic behavior.
References[change | change source]
- Medical terms 
- Rasmussen K. et al (2007). "The orexin-1 antagonist SB-334867 blocks antipsychotic treatment emergent catalepsy: implications for the treatment of extrapyramidal symptoms". Schizophr Bull 33 (6): 1291–7. . . . http://schizophreniabulletin.oxfordjournals.org/cgi/pmidlookup?view=long&pmid=17660489.
- Hattori K. et al. (2006). "Fyn is required for haloperidol-induced catalepsy in mice". J. Biol. Chem. 281 (11): 7129–35. . . http://www.jbc.org/cgi/pmidlookup?view=long&pmid=16407246.
- Miller, Ronald (2005). Miller's Anesthesia. New York: Elsevier/Churchill Livingstone. .
- Great Olympic Moments - Sir Steve Redgrave, 2011
- Adams M.R. et al (1997). "Loss of haloperidol induced gene expression and catalepsy in protein kinase A-deficient mice". Proc. Natl. Acad. Sci. U.S.A. 94 (22): 12157–61. . . . http://www.pnas.org/cgi/pmidlookup?view=long&pmid=9342379.